Huy The Nguyen's Homepage

Dr Huy The Nguyen

School of Mathematical Sciences

Queen Mary University of London

Mile End Road

London E1 4NS

I am currently a senior lecturer at the Queen Mary University of London. Previously I was a postdoctoral fellow at the University of Warwick and the Max Planck Institute for Gravitational Physics (AEI) and lecturer at The University of Queensland. I completed my PhD at the Australian National University under the supervision of Professor Ben Andrews. My research interests are geometric analysis and differential geometry. My research focusses on geometric flows, particularly the Ricci flow, mean curvature flow and the Willmore flow, as well as conformal immersions of surfaces.

I am currently the organiser of the QMUL Geometry and Analysis seminar. Details can be found at the departmental webpage.

I also co-organise the QMUL geometric analysis seminar. In this seminar, we discuss research level topics appropriate for beginning PhD students in geometric analysis. If you wish to be added to the mailing list for this seminar, please email me at

Recently I was awarded (together with Reto Buzano) a grant from the EPSRC “Advances in Mean Curvature Flow: Theory and Applications. This grant will run for three years from 1 January 2019 until 31 December 2021. Further information can be found here.


  1. Noncompact self-shrinkers for mean curvature flow with arbitrary genus (joint with Reto Buzano (joint with Reto Buzano and Mario B. Schulz)

  2. Quadratically pinched submanifolds of the sphere via mean curvature flow with surgery (joint with Mat Langford and Stephen Lynch)

  3. Brakke Regularity for the Allen-Cahn Flow, (joint with Shengwen Wang)

  4. Sharp pinching estimates for mean curvature flow in the sphere (joint with Mat Langford)

  5. Quadratically pinched hypersurfaces of the sphere via mean curvature flow with surgery (joint with Mat Langford)

  6. Convexity Estimates for High Codimension Mean Curvature Flow (joint with Stephen Lynch)

  7. Evolving Pinched Submanifolds of the Sphere by Mean Curvature Flow (joint with Charles Baker)

  8. High Codimension Mean Curvature Flow with Surgery

  9. Second order estimates for transition layers and a curvature estimate for the parabolic Allen-Cahn (joint with Shengwen Wang)

  10. Cylindrical Estimates for High Codimension Mean Curvature Flow

  11. Pinched Ancient Solutions to the High Codimension Mean Curvature Flow (joint with Stephen Lynch)


  1. The higher-dimensional Chern-Gauss-Bonnet formula for singular conformally flat manifolds (joint with Reto Buzano), J. Geom. Anal. 29:2 (2019), pp 1043–1074

  2. Surfaces of co-dimension two pinched by normal curvature (joint with Charles Baker), Annales de l'Institut Henri Poincare (C) Non Linear Analysis 34:6 (2017), pp 1599-1610

  3. The Chern-Gauss-Bonnet formula for singular non-compact four-dimensional manifolds (joint with Reto Buzano) Comm. Anal. Geom. 27:8 (2019), pp 1697–1736

  4. Global conformal invariants of submanifolds (joint with Andrea Mondino, Annales de l'Institut Fourier, 68 (2018), pp. 2663-2695)

  5. Branched Willmore spheres (joint with Tobias Lamm, Journal für die reine und angewandte Mathematik (Crelle’s Journal), 701, 2015 ,pp 169-194)

  6. Convexity and cylindrical estimates for mean curvature flow in the sphere (Transactions of the AMS, 367, (2015), pp 4517-4536)

  7. A gap theorem for Willmore tori and an application to the Willmore Flow (joint with Andrea Mondino), Nonlinear Analysis:Theory, Methods and Analysis, 02, 2014, pp 220–225)

  8. Quantitative rigidity results for conformal immersions (joint with Tobias Lamm), American Journal of Mathematics, 136, 2014, Issue 5, pp 1409-1440)

  9. Geometric rigidity for sequences of $ W^{2,2}$ conformal immersions Calc. Var. PDE, 49, 2014, Issue 3-4, pp 1337-1357 (available from Springerlink)

  10. Geometric rigidity for analytic estimates of Müller-Šverák, Mathematische Zeitschrift, 272, 2012, no. 3-4, pp 1059-1074

  11. Four-manifolds with $1/4$-pinched flag curvatures, (joint with Ben Andrews), Asian Journal of Mathematics, 13, (2009), no. 2, pp 251-270

  12. Isotropic Curvature and the Ricci flow, International Mathematical Research Notices, 2010, no. 3, pp 536-558